Aa
A
A
A
Close
Pain Management Community
9.73k Members
Avatar universal

on after runningset of knee pain,muscle stiffness, also stiffness and muscular pain in area of pace maker inplant

I experience  the inability to recuperate from running 6 miles . Since my pace maker, difib implant, I started using metoprolol succ er. When we changed to bisoprolol I have experienced  ankle pain, now severe knee pain, and pain in implant area when trying to do bench presses. We have changed back to metoprolol starting today. Befeore implant I could run 25 miles a week without pain. Ater implant abot 10 -15 miles a week, less miles, slower pace with added days to rest in between. This is the first time I am experiencing pain ever. what should I do?. I am 65, and had bariatric surgery 2 plus years ago and the  implant 1 year ago. I need to exercise as much as possible.
2 Responses
Avatar universal
hi there mate,
it's fantastic that you are that fit into your 60's. i'd like to be that fit in my 40's.
in addition to waiting for an appropriate resonse on this forum I think it would be helpful for you to consider posting on a few other forums as well. this will get you more responses. not many people here may relate closely to your situation.
however i'm sure someone who can give you the advice you need will come along
also because you have had pain that could be related to past surgeries I hope you will bring this up with your dr's as soon as possible.
i'd love to help but i'm a 32 yo male with very different problems.
good luck. hope someone can help you soon.

Nick.
547368 tn?1440545385
Hi Attrun,

Welcome to the Pain Management Forum. I am impressed with your ability to run for any length of time.

If I understand your post the pain you are experiencing did not begin until you changed medications, namely bisoprolol. It is a drug belonging to the group of beta blockers which may cause fatigue.  

Metoprolol is also in the class of drugs called beta blockers. It reportedly has a lesser tendency to cause fatigue. So possibility your fatigue may be attributed to the change in medications and how your system responded to the change.

I assume you have discussed this with your cardiologist or cardiac surgeon. If not please be sure to do so. It is important that you be assessed to determine that you have not had any cardiac events or changes.

We do have a Heart Disease and Heart Rhythm Forum as well as an Exercise one. Any of those forums may provide you more information on cardiac related questions and exercise. However please know that you are always welcome here.

I wish you the very best. I am hopeful that you will be soon able to able to resume your previous running regime.  We will look forward to your updates.
Take Care, Tuck

Have an Answer?
Top Pain Answerers
Avatar universal
st. louis, MO
317787 tn?1473362051
DC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Could it be something you ate? Lack of sleep? Here are 11 migraine triggers to look out for.
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Here are 10 ways to stop headaches before they start.
Tips and moves to ease backaches